Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 28, 2024, 5:25 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2024, 5:25 PM EDT (21:25 UTC)
- Expired
- May 28, 2024, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:30 PM EDT | TSTM WND GST 40 | 6 Nne Indiantown, FL | The SFWMD station ACRAWX measured a wind gust of 40MPH/35KTS from the south. |
| May 28, 5:33 PM EDT | HAIL 0.75 | 7 Ssw Port Saint Lucie, FL | [delayed report] Based on submitted photo and video, hail to at least penny size occurred in the Palm City area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2868 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WUUS52 KMLB 282125
SVRMLB
FLC085-111-282200-
/O.NEW.KMLB.SV.W.0056.240528T2125Z-240528T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
525 PM EDT Tue May 28 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central St. Lucie County in east central Florida...
Central Martin County in east central Florida...
* Until 600 PM EDT.
* At 524 PM EDT, a severe thunderstorm was located near Palm City,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stuart, Palm City, Port Salerno, Hobe Sound, and Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8029 2717 8051 2727 8041 2719 8013
2713 8011
TIME...MOT...LOC 2124Z 305DEG 21KT 2718 8040
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil4 follow-up statements
575
WWUS52 KMLB 282130
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
530 PM EDT Tue May 28 2024
FLC085-111-282200-
/O.CON.KMLB.SV.W.0056.000000T0000Z-240528T2200Z/
St. Lucie FL-Martin FL-
530 PM EDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL ST. LUCIE AND CENTRAL MARTIN COUNTIES...
At 530 PM EDT, a severe thunderstorm was located near Palm City,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stuart, Palm City, Port Salerno, Hobe Sound, and Sewall's Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8029 2717 8048 2726 8040 2719 8013
2713 8011
TIME...MOT...LOC 2130Z 304DEG 21KT 2717 8038
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil436
WWUS52 KMLB 282133
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
533 PM EDT Tue May 28 2024
FLC085-111-282200-
/O.CON.KMLB.SV.W.0056.000000T0000Z-240528T2200Z/
St. Lucie FL-Martin FL-
533 PM EDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL ST. LUCIE AND CENTRAL MARTIN COUNTIES...
At 532 PM EDT, a severe thunderstorm was located near Palm City,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stuart, Palm City, Port Salerno, Hobe Sound, and Sewall's Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8029 2717 8048 2726 8040 2719 8013
2713 8011
TIME...MOT...LOC 2132Z 304DEG 21KT 2716 8037
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil395
WWUS52 KMLB 282141
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
541 PM EDT Tue May 28 2024
FLC111-282151-
/O.CAN.KMLB.SV.W.0056.000000T0000Z-240528T2200Z/
St. Lucie FL-
541 PM EDT Tue May 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LUCIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2696 8029 2714 8045 2721 8042 2721 8029
2723 8029 2724 8032 2724 8030 2719 8013
2713 8011
TIME...MOT...LOC 2141Z 305DEG 21KT 2713 8034
$$
FLC085-282200-
/O.CON.KMLB.SV.W.0056.000000T0000Z-240528T2200Z/
Martin FL-
541 PM EDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL MARTIN COUNTY...
At 541 PM EDT, a severe thunderstorm was located near Palm City,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stuart, Palm City, Port Salerno, Jensen Beach, and Hobe Sound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2696 8029 2714 8045 2721 8042 2721 8029
2723 8029 2724 8032 2724 8030 2719 8013
2713 8011
TIME...MOT...LOC 2141Z 305DEG 21KT 2713 8034
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil829
WWUS52 KMLB 282157
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
557 PM EDT Tue May 28 2024
FLC085-282207-
/O.EXP.KMLB.SV.W.0056.000000T0000Z-240528T2200Z/
Martin FL-
557 PM EDT Tue May 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARTIN COUNTY WILL
EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2696 8029 2714 8045 2721 8042 2721 8029
2723 8029 2724 8032 2724 8030 2719 8013
2713 8011
TIME...MOT...LOC 2157Z 305DEG 21KT 2708 8025
$$
HeilWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:57 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 28, 3:57 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 357 PM EDT Tue May 28 2024 ...New DISCUSSION, MARINE, FIRE WEATHER... .DISCUSSION... Issued at 355 PM EDT Tue May 28 2024 Now-Tonight...Scattered shower and isolated lightning storm activity continues this afternoon, which so far has been focused from Melbourne northward. However, activity is beginning to take shape across Okeechobee County and will likely evolve toward the Treasure Coast counties late this afternoon and evening. Where the most organized storms are occurring, wind gusts of 35 to 45 mph have been observed, along with heavy downpours and occasional lightning strikes. A brief cool down is provided by convection as well, with some locations dropping into the mid 70s to low 80s. Chance to low-end likely PoPs continue south through the evening, eventually translating offshore by midnight. The strongest activity may produce wind gusts to 50 mph, occasional lightning strikes, and localized heavy rainfall. Wednesday-Friday...Drier air filters south across the area on Wednesday as surface flow veers to the north-northeast. The east coast sea breeze will stay active through the remainder of the week, pushing farther inland each afternoon. Gusty winds up to 20 mph are possible as it develops and moves westward. Timing will vary by day, with a bit of a delay expected to its inland progression on Wednesday and Thursday. This delay will allow afternoon temperatures to climb well into the 90s, and Leesburg may approach a daily record Wednesday afternoon. Rain chances of 20 to 30 percent or less are forecast to remain confined to far southern locations around Lake Okeechobee and the Treasure Coast. The early week surface front that stalls across the area may lift back north late Thursday into Friday before pushing south of the area again by Friday night. Increasing PW around 1.5", a nearby boundary, and inland-moving sea breeze may provide for scattered showers and a storm or two Friday afternoon across a broader portion of ECFL. However, confidence remains low in this ECM/NBM- driven solution, so have kept PoPs around 35 percent or less. Due to an earlier sea breeze, coastal locations could only reach the upper 80s Friday afternoon, with the mid 90s expected inland. Saturday-Monday...Medium-range solutions quickly diverge heading into the weekend with regard to available moisture and associated afternoon rain chances. It does appear some drier air will be present with daytime highs cooler in the mid 80s to low 90s. This will give us a bit of a break from the recent pattern of 100+ degree heat indices, but appreciable rainfall looks unlikely with broad surface high pressure extending south from the eastern U.S. Overnight lows will fall into the mid 60s to around 70 degrees. && .MARINE... Issued at 355 PM EDT Tue May 28 2024 Now-Tonight...Isolated showers and lightning storms will continue into tonight while gradually shifting south and increasingly offshore. Outside of storms, light ESE winds will gradually veer south to southwest later tonight. Seas around 2 ft, except where locally higher around lightning storms. Wednesday-Sunday...Generally favorable conditions are expected through late week as a weak surface boundary remains near or across the local waters. Daily rain chances will persist (mainly south of Sebastian Inlet Wed-Thu), expanding slightly in coverage Friday, before becoming focused farther south this weekend as high pressure builds. Seas 2-3 ft through Friday, building to 4-5 ft offshore this weekend. && .FIRE WEATHER... Issued at 355 PM EDT Tue May 28 2024 Wednesday-Thursday...Low relative humidity values mid week, in addition to dry and hot conditions, will lead to fire sensitive to critical conditions each afternoon. Additionally, temperatures will reach the mid to upper 90s, especially inland, sending heat indices into the low 100s. Late Week-This Weekend...Continued fire sensitive conditions are forecast with relative humidity values recovering some into the 30s and 40s. Temperatures back down into the upper 80s to low 90s this weekend, though mostly dry conditions are expected to persist. && .AVIATION... (18Z TAFs) Issued at 126 PM EDT Tue May 28 2024 Ongoing SHRA/TSRA INVOF the I-4 terminals expected to push east/southeast by 20Z. This activity is forecast to reach KTIX- KSUA between between 18Z to the north and 19-20Z to the south, but still somewhat low confidence in timing and could arrive a little on the early side. KTIX-KSUA clearing for the most part by 00Z, but SHRA could linger until 03Z. Main TSRA impacts MVFR-IFR VIS reductions, ceilings have stayed well above 030 so far. VFR conditions prevail late this evening after SHRA/TSRA dissipates or pushes offshore. Mostly dry conditions Wednesday. Winds this afternoon Wrly 5-10 kts, turning E-SE at the coastal terminals behind the sea breeze, become light and VRB overnight, then wake up Wednesday morning at Nrly 5-10 kts, becoming NE-ENE in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 70 90 / 20 0 0 10 MCO 74 96 71 94 / 10 10 0 10 MLB 74 91 73 90 / 30 10 0 10 VRB 72 92 71 91 / 40 10 0 10 LEE 73 95 71 95 / 0 10 0 10 SFB 73 96 71 95 / 10 10 0 10 ORL 75 96 73 95 / 10 10 0 10 FPR 72 92 71 91 / 40 20 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Schaper AVIATION...Haley
Hazardous weather outlook, May 28, 10:21 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1021 AM EDT Tue May 28 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-290230- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1021 AM EDT Tue May 28 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms this morning near and north of I-4 are expected to become scattered, generally south of I-4 this afternoon into this evening. The main threats will be lightning strikes, locally heavy downpours, and wind gusts to around 50 mph. Showers and storms will gradually push offshore tonight. .EXCESSIVE HEAT IMPACT... Afternoon temperatures will climb into the mid to upper 90s, with peak heat indices between 100 to 105 across east central Florida. If spending extended periods of time outdoors, it is recommended to take breaks in the shade or in an air-conditioned building, and also remain well hydrated. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at all east central Florida beaches today. Be sure to swim near a lifeguard and never enter the ocean alone. .FIRE WEATHER IMPACT... Minimum RH values in the 35 to 45 percent range will lead to sensitive fire weather conditions today. Winds are forecast to remain below 15 mph across the area. The heat continues, with afternoon highs in the mid to upper 90s and peak heat indices in the 100 to 105 range. Lightning strikes could lead to additional fire starts. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A Limited to Elevated risk for excessive heat continues through midweek as temperatures climb into the 90s with peak heat indices reaching 100 to 105 degrees. Diurnal shower and thunderstorm development will then continue through the remainder of the week. A Moderate risk of rip currents will exist at all central Florida Atlantic beaches through the end of the week. Sensitive fire weather conditions will continue across the interior through late week due to warm temperatures and critical minimum relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Schaper/Leahy
In the hours before
Special weather statement, May 28, 4:00 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
400 PM EDT Tue May 28 2024
FLZ045-053-282030-
Osceola FL-Orange FL-
400 PM EDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho, and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 8149 2833 8153 2840 8116 2817 8115
TIME...MOT...LOC 2000Z 266DEG 18KT 2828 8141
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 28, 4:18 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
418 PM EDT Tue May 28 2024
FLZ058-154-159-254-259-282045-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
418 PM EDT Tue May 28 2024
...STRONG THUNDERSTORMS WILL IMPACT ST. LUCIE...EAST CENTRAL
OKEECHOBEE AND SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 445 PM
EDT...
At 417 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pointe West to 6 miles north of Four
Seasons Estates. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vero Beach, Indian River Shores, Vero Beach South, Gifford, and
Indrio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2722 8054 2733 8083 2767 8061 2768 8034
2757 8029
TIME...MOT...LOC 2017Z 269DEG 20KT 2759 8054 2733 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 28, 4:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
423 PM EDT Tue May 28 2024
FLZ045-247-347-547-282100-
Orange FL-Mainland Northern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
423 PM EDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL BREVARD AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 500 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wedgefield, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Wedgefield, Lone Cabbage Fish Camp, Christmas, and
Canaveral Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2835 8083 2835 8101 2839 8116 2853 8113
2854 8080
TIME...MOT...LOC 2022Z 275DEG 21KT 2845 8107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 28, 4:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Tue May 28 2024
FLZ154-159-254-259-282130-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
440 PM EDT Tue May 28 2024
...STRONG THUNDERSTORMS WILL IMPACT ST. LUCIE AND SOUTHEASTERN INDIAN
RIVER COUNTIES THROUGH 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Vero Beach South to 8 miles west of Tradition.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach, and Indian River
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2725 8018 2725 8021 2726 8020 2726 8029
2728 8066 2750 8066 2767 8044 2770 8035
2729 8017
TIME...MOT...LOC 2039Z 256DEG 23KT 2760 8042 2732 8058
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, May 28, 4:56 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
456 PM EDT Tue May 28 2024
FLZ159-164-259-264-282130-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
456 PM EDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES THROUGH 530 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or 8 miles west of Port Saint Lucie, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Palm City, and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2711 8023 2726 8057 2739 8054 2737 8020
2731 8018
TIME...MOT...LOC 2056Z 283DEG 21KT 2731 8049
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, May 28, 5:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
520 PM EDT Tue May 28 2024
FLZ159-164-259-264-282200-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
520 PM EDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
CENTRAL MARTIN COUNTIES THROUGH 600 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or near Port Saint Lucie, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Stuart, Palm City, Port Salerno, and Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2696 8025 2718 8054 2732 8042 2725 8015
2713 8011
TIME...MOT...LOC 2120Z 299DEG 18KT 2721 8040
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:58 AM EDT | Special Weather Statement | MLB | Flagler | 17 min |
| May 28, 12:00 PM EDT | Special Marine Warning | MLB | 45 min | |
| May 28, 12:24 PM EDT | Special Weather Statement | MLB | Orange | 66 min |
| May 28, 1:43 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| May 28, 2:29 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| May 28, 2:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| May 28, 3:51 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| May 28, 3:56 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| May 28, 4:00 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| May 28, 4:18 PM EDT | Special Weather Statement | MLB | Saint Lucie | 27 min |
| May 28, 4:23 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| May 28, 4:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 50 min |
| May 28, 4:52 PM EDT | Special Marine Warning | MLB | 83 min | |
| May 28, 4:56 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 28, 5:20 PM EDT | Special Weather Statement | MLB | Martin | 40 min |
| May 28, 5:57 PM EDT | Special Weather Statement | MLB | Martin | 33 min |
| May 28, 6:45 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| May 28, 6:47 PM EDT | Special Marine Warning | MLB | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.